Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 43, NWS Memphis, TN

August 30, 20059 counties in Mississippi; 5 counties in Tennessee; Crittenden County, Phillips County, Arkansas

NWS Memphis, TN issued this flash flood warning at Aug 30, 2005, 12:05 AM CDT for 9 counties in Mississippi; 5 counties in Tennessee; Crittenden County, Phillips County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2005, 12:05 AM CDT (05:05 UTC)
Expired
Aug 30, 2005, 2:00 AM CDT
In force
115 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Crittenden County, AR, Phillips County, AR, Alcorn County, MS, Coahoma County, MS, DeSoto County, MS, Prentiss County, MS, Quitman County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Fayette County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 300510
FFWMEG
ARC035-107-MSC003-027-033-117-119-137-139-141-143-TNC047-069-071-109-
157-300700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT TUE AUG 30 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS
  PHILLIPS COUNTY IN EASTERN ARKANSAS
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI
  TATE COUNTY IN NORTHWEST MISSISSIPPI
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
  HARDIN COUNTY IN SOUTHWEST TENNESSEE
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE
  SHELBY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 200 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS 
HAVE AVERAGED BETWEEN TWO AND FOUR INCHES OVER THE WARNED AREA SO 
FAR AND AN ADDITIONAL ONE TO THREE INCHES WILL BE POSSIBLE THROUGH 
200 AM CDT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITEVILLE...WHITEHAVEN...WALNUT GROVE...SOUTHWEST MEMPHIS...
  SOUTHEAST MEMPHIS...SOMERVILLE...SILERTON...SHILOH...SELMER...
  SAVANNAH...POCAHONTAS...PICKWICK DAM...OLIVE HILL...MORRIS
  CHAPEL...MILLINGTON...MCNAIRY...LAKELAND...LA GRANGE...
  GERMANTOWN...FRAYSER...ELLENDALE...EADS...DOWNTOWN MEMPHIS...
  CRUMP...COLLIERVILLE...CLOVERPORT...BOLTON...BOLIVAR...BARTLETT...
  ARLINGTON...ADAMSVILLE...ACTON...WENASOGA...WALLS...VANCE...
  TUNICA...TISHOMINGO...THRASHERS...THEO...STRAYHORN...SOUTHAVEN...
  SLEDGE...SHERARD...SENATOBIA...ROBINSONVILLE...RIPLEY...PRICHARD...
  PINEFLAT...PHILLIPP...OLIVE BRANCH...NORTH TUNICA...MIDAY...
  MARKS...LYNCHBURG...LITTLE TEXAS...LEWISBURG...LEEDY...LAMBERT...
  CORMORANT...KINGS...JUMPERTOWN...JONESTOWN...IUKA...INDEPENDENCE...
  HORN LAKE...HOLLYWOOD...HINKLE...HERNANDO...GLEN...FRIARS POINT...
  EUDORA...DUNDEE...DUBBS...DUBLIN...DENTON...DARLING...CROWDER...
  CORINTH...COLDWATER...CLARKSDALE...BURTON...BURNSVILLE...
  BOONEVILLE...BOBO...BLUE MOUNTAIN...BELEN...BARR...ARKABUTLA...WEST
  MEMPHIS...PINCKNEY...MARION...HORSESHOE LAKE AND HELENA.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED 
ROADWAYS. 

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3540 8961 3543 8886 3528 8874 3538 8854
      3542 8798 3449 8812 3460 8875 3461 8908
      3500 8900 3501 8973 3459 8972 3455 9018
      3411 9014 3405 9045 3398 9053 3410 9091
      3540 9009

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:09 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 29, 8:09 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT MON AUG 29 2005

...DISCUSSION...

...INLAND TROPICAL STORM WARNING AND FLOOD WATCH REMAIN IN EFFECT
   UNTIL 1 PM TUESDAY...

...REMNANTS OF HURRICANE KATRINA WILL MOVE NORTH THROUGH NORTHEAST
MISSISSIPPI AND INTO WEST TENNESSEE NEAR THE TENNESSEE RIVER
TONIGHT...

STRONG WINDS CONTINUE TO MOVE INTO NORTH MISSISSIPPI AND WEST
TENNESSEE ASSOCIATED WITH KATRINA. WIND GUSTS OF OVER 50 MPH ARE
BEING REPORTED FROM COLUMBUS AND TUPELO. OTHER WINDS ACROSS WEST
TENNESSEE HAVE PRODUCED SOME DAMAGE AS FAR WEST AS TIPTON COUNTY.

THE INLAND TROPICAL STORM WARNING HAS BEEN EXPANDED WESTWARD TO THE
MISSISSIPPI RIVER AND INCLUDE TIPTON...HAYWOOD AND MADISON COUNTIES.
HEAVY RAIN AND FLOODING WILL OCCUR ACROSS PARTS OF NORTHEASTERN
MISSISSIPPI AND WESTERN TENNESSEE.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MO...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MS...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
     INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
     FOR ALL OF NORTH MISSISSIPPI.
TN...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
     INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
     FOR TNZ053>055-088-049-050-052-090>092.
     WIND ADVISORY SAME TIME PERIOD EVERYWHERE ELSE.

AC
Hazardous weather outlook, Aug 29, 11:27 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT MON AUG 29 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301000-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BALDWYN...BARTLETT...
BATESVILLE...BAY...BLACK ROCK...BLYTHEVILLE...BOLIVAR...BONO...
BOONEVILLE...BROOKLAND...BROWNSVILLE...CAMPBELL...CARAWAY...
CARUTHERSVILLE...CHARLESTON...CLARKSDALE...COLLIERVILLE...CORINTH...
CORNING...COVINGTON...DYERSBURG...EARLE...ELAINE...FORREST CITY...
FULTON...GERMANTOWN...GOSNELL...HARRISBURG...HAYTI...HELENA...
HENDERSON...HERNANDO...HOLLY SPRINGS...HORN LAKE...HOUSTON...HOXIE...
HUGHES...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...JONESBORO...
KEISER...KENNETT...LAKE CITY...LEACHVILLE...LEPANTO...LEXINGTON...
LUXORA...MADISON...MALDEN...MANILA...MARIANNA...MARION...
MARKED TREE...MARMADUKE...MARTIN...MARVELL...MCKENZIE...MILAN...
MILLINGTON...MONETTE...NETTLETON...NEW ALBANY...OKOLONA...
OLIVE BRANCH...OSCEOLA...OXFORD...PALESTINE...PARAGOULD...PARIS...
PARKIN...PIGGOTT...POCAHONTAS...PONTOTOC...RECTOR...RIPLEY...
SAVANNAH...SELMER...SENATH...SENATOBIA...SOUTHAVEN...STEELE...
TRENTON...TRUMANN...TUPELO...TURRELL...TYRONZA...UNION CITY...
VERONA...WALNUT RIDGE...WATER VALLEY...WEST HELENA...WEST MEMPHIS...
WILSON AND WYNNE
1127 PM CDT MON AUG 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

DANGEROUS TROPICAL STORM KATRINA WILL CONTINUE TO MOVE NORTHWARD
THROUGH NORTHEAST MISSISSIPPI OVERNIGHT.

TROPICAL STORM FORCE WINDS WILL OCCUR ACROSS NORTH MISSISSIPPI AND
PORTIONS OF WEST TENNESSEE OVERNIGHT. AN INLAND TROPICAL STORM
WARNING IS IN EFFECT THROUGH 1 PM TUESDAY...EAST AND SOUTH OF A
MARTIN TO MEMPHIS TO CLARKSDALE LINE. A WIND ADVISORY IS IN EFFECT
FOR THE REMAINDER OF THE AREA DURING THE SAME TIME PERIOD.

HEAVY RAINFALL WILL LIKELY PRODUCE FLOODING ACROSS NORTH MISSISSIPPI
AND PARTS OF WEST TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH 1 PM
TUESDAY AFTERNOON. THREE TO SIX INCHES OF RAIN ARE FORECAST TO OCCUR
IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...

THE REMNANTS OF KATRINA WILL MOVE OUT OF THE MIDSOUTH BY
EARLY AFTERNOON ON TUESDAY. THE FLOOD WATCH...WIND
ADVISORY...AND INLAND TROPICAL STORM WARNINGS WILL EXPIRE AT
1 PM TUESDAY.

AFTER TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

FOR DETAILED AND UPDATED INFORMATION...PLEASE REFER TO THE
STATEMENTS...WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER
SERVICE OFFICE IN MEMPHIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR IMPACTS ASSOCIATED WITH KATRINA.

In the hours before

Local storm report, Aug 29, 6:46 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   TRAINED SPOTTER

            STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
            ACROSS THE CITY OF TUPELO.

&&

JLH
Local storm report, Aug 29, 7:26 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TROPICAL STORM   3 W COVINGTON           35.57N 89.70W
08/29/2005                   TIPTON             TN   TRAINED SPOTTER

            STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
            PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
            TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
            ROOF OF THE HOUSE.

&&

JLH
Local storm report, Aug 29, 7:36 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   TRAINED SPOTTER

            STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
            ACROSS THE CITY OF TUPELO.

0615 PM     TROPICAL STORM   3 W COVINGTON           35.57N 89.70W
08/29/2005                   TIPTON             TN   TRAINED SPOTTER

            STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
            PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
            TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
            ROOF OF THE HOUSE.

0710 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
            OXFORD.

&&

JLH
Local storm report, Aug 29, 9:47 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   TRAINED SPOTTER

            STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
            ACROSS THE CITY OF TUPELO.

0615 PM     TROPICAL STORM   3 W COVINGTON           35.57N 89.70W
08/29/2005                   TIPTON             TN   TRAINED SPOTTER

            STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
            PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
            TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
            ROOF OF THE HOUSE.

0710 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
            OXFORD.

0720 PM     TROPICAL STORM   HARMONTOWN              34.53N 89.65W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.

0730 PM     TROPICAL STORM   TISHOMINGO              34.64N 88.23W
08/29/2005                   TISHOMINGO         MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.

0730 PM     TROPICAL STORM   AMORY                   33.99N 88.48W
08/29/2005                   MONROE             MS   TRAINED SPOTTER

            TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.

0750 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
            30 IN LAFAYETTE COUNTY.

0750 PM     TROPICAL STORM   NEW ALBANY              34.49N 89.02W
08/29/2005                   UNION              MS   TRAINED SPOTTER

            TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
            TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
            COUNTYWIDE.

0755 PM     TROPICAL STORM   3 E THAXTON             34.31N 89.12W
08/29/2005                   PONTOTOC           MS   TRAINED SPOTTER

            TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
            TO THAXTON.

0800 PM     TROPICAL STORM   HOUSTON                 33.90N 89.00W
08/29/2005                   CHICKASAW          MS   LAW ENFORCEMENT

            TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
            TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.

0800 PM     TROPICAL STORM   TREMONT                 34.23N 88.25W
08/29/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
            REPORTED DOWN COUNTYWIDE.

0800 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   LAW ENFORCEMENT

            TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
            COUNTYWIDE.

0805 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
            OF OXFORD.

0840 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
            HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.

0900 PM     FLASH FLOOD      BOLIVAR                 35.26N 89.00W
08/29/2005                   HARDEMAN           TN   TRAINED SPOTTER

            WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
            BETWEEN BOLIVAR AND HORNSBY.

0905 PM     TROPICAL STORM   JACKSON                 35.63N 88.83W
08/29/2005                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
            POWER ALSO REPORTED OUT IN THE JACKSON AREA.

0910 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   FIRE DEPT/RESCUE

            TREES DOWN ON COUNTY ROAD 328.

0930 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   AMATEUR RADIO

            POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.

&&

JRA
Local storm report, Aug 29, 11:04 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TROPICAL STORM   3 W COVINGTON           35.57N 89.70W
08/29/2005                   TIPTON             TN   TRAINED SPOTTER

            STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
            PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
            TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
            ROOF OF THE HOUSE.

0700 PM     TROPICAL STORM   CALHOUN CITY            33.86N 89.31W
08/29/2005                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON SEVERAL HOUSES IN CALHOUN CITY. NUMEROUS
            TREES DOWN COUNTY-WIDE.

0710 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
            OXFORD.

0720 PM     TROPICAL STORM   HARMONTOWN              34.53N 89.65W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.

0730 PM     TROPICAL STORM   AMORY                   33.99N 88.48W
08/29/2005                   MONROE             MS   TRAINED SPOTTER

            TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.

0730 PM     TROPICAL STORM   TISHOMINGO              34.64N 88.23W
08/29/2005                   TISHOMINGO         MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.

0750 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
            30 IN LAFAYETTE COUNTY.

0750 PM     TROPICAL STORM   NEW ALBANY              34.49N 89.02W
08/29/2005                   UNION              MS   TRAINED SPOTTER

            TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
            TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
            COUNTYWIDE.

0755 PM     TROPICAL STORM   3 E THAXTON             34.31N 89.12W
08/29/2005                   PONTOTOC           MS   TRAINED SPOTTER

            TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
            TO THAXTON.

0800 PM     TROPICAL STORM   TREMONT                 34.23N 88.25W
08/29/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
            REPORTED DOWN COUNTYWIDE.

0800 PM     TROPICAL STORM   HOUSTON                 33.90N 89.00W
08/29/2005                   CHICKASAW          MS   LAW ENFORCEMENT

            TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
            TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.

0800 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   LAW ENFORCEMENT

            TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
            COUNTYWIDE.

0805 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
            OF OXFORD.

0840 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
            HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.

0900 PM     FLASH FLOOD      BOLIVAR                 35.26N 89.00W
08/29/2005                   HARDEMAN           TN   TRAINED SPOTTER

            WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
            BETWEEN BOLIVAR AND HORNSBY.

0905 PM     TROPICAL STORM   JACKSON                 35.63N 88.83W
08/29/2005                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
            POWER ALSO REPORTED OUT IN THE JACKSON AREA.

0910 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   FIRE DEPT/RESCUE

            TREES DOWN ON COUNTY ROAD 328.

0930 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   AMATEUR RADIO

            POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.

1015 PM     NON-TSTM WND DMG TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   EMERGENCY MNGR

            TREES DOWN...POWER LINES DOWN...POWER OUTAGES IN TUPELO
            AND THROUGHOUT LEE COUNTY

&&

DSV
Local storm report, Aug 29, 11:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TROPICAL STORM   3 W COVINGTON           35.57N 89.70W
08/29/2005                   TIPTON             TN   TRAINED SPOTTER

            STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
            PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
            TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
            ROOF OF THE HOUSE.

0700 PM     TROPICAL STORM   CALHOUN CITY            33.86N 89.31W
08/29/2005                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON SEVERAL HOUSES IN CALHOUN CITY. NUMEROUS
            TREES DOWN COUNTY-WIDE.

0710 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
            OXFORD.

0720 PM     TROPICAL STORM   HARMONTOWN              34.53N 89.65W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.

0730 PM     TROPICAL STORM   AMORY                   33.99N 88.48W
08/29/2005                   MONROE             MS   TRAINED SPOTTER

            TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.

0730 PM     TROPICAL STORM   TISHOMINGO              34.64N 88.23W
08/29/2005                   TISHOMINGO         MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

0730 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.

0750 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
            30 IN LAFAYETTE COUNTY.

0750 PM     TROPICAL STORM   NEW ALBANY              34.49N 89.02W
08/29/2005                   UNION              MS   TRAINED SPOTTER

            TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
            TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
            COUNTYWIDE.

0755 PM     TROPICAL STORM   3 E THAXTON             34.31N 89.12W
08/29/2005                   PONTOTOC           MS   TRAINED SPOTTER

            TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
            TO THAXTON.

0800 PM     TROPICAL STORM   TREMONT                 34.23N 88.25W
08/29/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
            REPORTED DOWN COUNTYWIDE.

0800 PM     TROPICAL STORM   HOUSTON                 33.90N 89.00W
08/29/2005                   CHICKASAW          MS   LAW ENFORCEMENT

            TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
            TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.

0800 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   LAW ENFORCEMENT

            TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
            COUNTYWIDE.

0805 PM     TROPICAL STORM   3 S OXFORD              34.32N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
            OF OXFORD.

0840 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   TRAINED SPOTTER

            ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
            HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.

0900 PM     FLASH FLOOD      BOLIVAR                 35.26N 89.00W
08/29/2005                   HARDEMAN           TN   TRAINED SPOTTER

            WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
            BETWEEN BOLIVAR AND HORNSBY.

0905 PM     TROPICAL STORM   JACKSON                 35.63N 88.83W
08/29/2005                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
            POWER ALSO REPORTED OUT IN THE JACKSON AREA.

0910 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   FIRE DEPT/RESCUE

            TREES DOWN ON COUNTY ROAD 328.

0930 PM     TROPICAL STORM   OXFORD                  34.36N 89.53W
08/29/2005                   LAFAYETTE          MS   AMATEUR RADIO

            POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.

1015 PM     TROPICAL STORM   TUPELO                  34.26N 88.73W
08/29/2005                   LEE                MS   EMERGENCY MNGR

            TREES DOWN...POWER LINES DOWN...POWER OUTAGES IN TUPELO
            AND THROUGHOUT LEE COUNTY

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:19 PM CDTFlash Flood WarningMEGAlcorn, Benton, Coahoma, DeSoto, Lafayette, Marshall and 10 more4 hr
Aug 30, 1:59 AM CDTFlash Flood WarningMEGDeSoto3 hr
Aug 29, 10:45 PM CDTFlash Flood WarningMEGChester, Decatur, Haywood, Henderson, Madison6 hr
Aug 30, 2:03 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more3 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Flash Flood Warnings in Tennessee, 2005Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.